# SDR CA970407004

- Difficulty date: March 26, 1997
- Submitted: March 26, 2000
- Operation: General aviation
- Engine: Lyc O320E2D
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Camshaft
- Part number: 76097
- Condition: Spalled
- Location: Lobes
- Part time: 1,754 hours
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) INSPECTION FOUND CAMSHAFT LOBES SPALLED AND TAPPET BODIES WERE PITTED. THE SPALLING ON THE LOBES WAS A RESULT OF CORROSION ON THE LOBES AND ON THE TAPPET BODIES. THE CORROSION WAS A RESULT OF LONG PERIODS OF ENGINE INACTIVITY AND NO EVIDENCE OF INHIBITING BEING CARRIED OUT. THIS ENGINE HAS BEEN IN SERVICE SINCE 1968 AND HAS ACCUMULATED 1745 HOURS.
